May 26, 2012 at 2:24 am #61252nancy246Participant
Dearest Julia, I have nothing more to add to the previous posts. Just want to let you know my heart is with you and your sister at this time. May you both find peace. Love NancyMay 25, 2012 at 6:52 pm #61251gavinModerator
I am so sorry to hear what Susan is going through right now. It’s not right and i know how hard this all is to cope with. But you are doing everything that you can for Susan and I so hope that you can get her meds situation rectfied. Please stay strong, I know it can be hard to do so sometimes but I am sure that you will. You know that we are all here for you always and I am thinking of you, Susan and Nanette.
GavinMay 25, 2012 at 6:09 pm #61250jennifersMember
I am so sorry and so angry that you are having to deal with this – this time should be spent being with your sister with as little stress on both of you as possible. For them to stop meds without consulting you was completely wrong. She is lucky to have you as such a strong advocate. I hope you are right and the meds kick in quickly, so she can relax and get some rest (which means YOU can relax and get some rest). All my thought and prayers are with you both….
JenMay 25, 2012 at 2:55 pm #61249darlaParticipant
I just saw this post and am so sorry that you and your sister are going through all of this. Believe me I know how it feels. You are strong and a great advocate for your sister. Keep fighting for her and for yourself. You are both worth it. Know that I am thinking about both of you. Lots of good thoughts and prayers coming your way from Wisconsin.
Love & Hugs,
DarlaMay 25, 2012 at 7:27 am #61248
Bless you all, thank you. XMay 25, 2012 at 1:30 am #61247marionsModerator
Julia…..I don’t get it. If things can’t be taken by mouth do we stop all medications? There are ways to work around it. Injections or suppositories where applicable?
I am so sorry, Julia. Losing Susan is about as difficult as it can get; the added stress of watching her suffer, needlessly, can put anyone over the edge. I wish for strength to continue to guide you and for this situation to be resolved immediately.
Hugs and more hugs,
MarionMay 25, 2012 at 12:03 am #61246pamelaParticipant
I am so sorry for your poor, dear sister. But I am happy she has someone like you in her corner. I know you will help her to be comfortable. I will pray for God to help you both through this difficult time. All the best to you and dear Susan.
Love, -PamMay 24, 2012 at 9:50 pm #61245
Thank you, Lainy. I will be strong. XXMay 24, 2012 at 9:43 pm #61244lainyParticipant
Julia, I am so sorry and I completely understand as I went through a similiar situation with Teddy in Hospice. Please, I speak from experience, I don’t care what you have to do but INSIST that they do all in their power to get her under control. I don’t think you should handle this at home. If she cannot swallow what ever happened to crushing pills or liquid meds! OMG! I am livid for you as it brings back my bad memories. I only wished I had thought to bring Teddy’s Morphine from home as I would have plied him with it and no one would have known. Yes, I would have, it was that bad. My heart goes out to you but do what ever you have to do! Julia, be strong and if you need to take over the care the best you can right where she is!May 24, 2012 at 9:21 pm #6863
My sister has been in Hospice care for 3 weeks now, because she was doing some dangerous things at home in her increasingly confused state. Previously, she’s improved very quickly on admission to Hospice for Symptom Control, but this time she hasn’t; instead she has deteriorated rapidly whilst she’s been in. She’s deeply distressed and begging to come home, even though my house is woefully inadequate for her needs and I’m at risk of going under completely.
Something she said yesterday triggered a memory in me and I asked today if she’s still being given the anti-depressants she’s been on for many years. I’m aware I’m clutching at straws but the things she’s saying (although they may be a result of medication, cancer or a gazillion other unrelated issues) reminded me strongly of things she said the last time she came of the anti-depressants.
The doctor told me they stopped all oral medication last week (abruptly and without consulting her carer [me], her family or her doctor) because of difficulties she has been having swallowing. The result is that she is in extreme physical and emotional distress at this crucial phase of her palliative care and I am screaming blue murder!!!
They’ve said they’ll reinstate the prescription but that it will take 2 weeks to kick in again. I don’t believe that will be the case with my sister, as the last time I got her back on them, she rallied within 48 hours. I know she’s dying but she’s not dead yet and I do NOT want her to go out crying in despair the way she is now. I can’t control her death, or her life until her death, but I can and WILL do everything I can to help her leave peacefully, when her time comes.
I’m so angry … and upset … and distressed … and hopeful … and (yes) despairing myself …
- You must be logged in to reply to this topic.